Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Suffering from UTI. Why am I getting burning sensation in legs?

DOCTOR OF THE MONTH - Nov 2013
Nov 2013
User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 1994
Answered : 5461 Questions
Question
i am suffering from UTI or some sort of frequen urination problem with little or no urine
urologist told me to contact neurologist on why i get burning sensation in my legs and arms while i hv the urge to urinate ?
no doctors are able to answer this but i was told by a hemeopathic doctor because the bladder is connected to the lambar region vein or something pelase let me know
Posted Fri, 16 Nov 2012 in Sleep Disorders
 
 
Answered by Dr. Sudhir Kumar 6 hours later
Hi Mr XXXXXXX

Thank you for contacting Healthcare magic.

I agree with you that urinary bladder has nerve supply from the lumbar nerves (lower back). The same nerves also control bladder and sexual functions. In addition, nerves for legs' sensation and strength also start from there.

A detailed neurological examination can help to determine whether yuo have a problem in the lumbar nerves or not.

An MRI scan of the lumbar spine can confirm if any disease is there or not.

I hope it clarifies. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad
Above answer was peer-reviewed by
 
Follow-up: Suffering from UTI. Why am I getting burning sensation in legs? 4 hours later
but this is on and off, 4 days i am perfect and then next 5 days i have issues
so it his sign of lumbar, MRI is going to cost me a fortune so can we treat something which makes my nerves better and not give me burning legs and arms sensation when i have urge to urinate.
 
 
Answered by Dr. Sudhir Kumar 1 hour later
Hi,

Thank you for getting back with more details.

I do not think there is an urgent need to do MRI lumbar spine, as you have mentioned it is a costly investigation.

As of now, you can take medications such as pregabalin (to reduce burning sensation in arms and legs) and vitamin supplements such as mecobalamin (physiotherapist.

Only if you do not get better with the above measures, you may require the MRI.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX consultant Neurologist
Apollo Hospitals, Hyderabad
Above answer was peer-reviewed by
 
Follow-up: Suffering from UTI. Why am I getting burning sensation in legs? 3 hours later
ULTRA SOUND SCAN
-------------------------------

Parenchymal echogenicity normal.
cortico-medullary demarcation is normal in both kindeys
Pelvi-calyceal system not dilated . Ureters are not dilated.
Urinary baldder is distended and shows no evidence of calculus
U.bladder wall and prostrate are normal
post-void residual urine volume is 180ml
RETROPERITONEUM - no enlarged nodes seen
PERITONEUM - no free fluid noted. No Abnormal bowerl loops noted.
Liver not enlarged
gall bladder is of normal size and shows no evidence of calculus or sludge. walls not thickened.
pancreas - no obvious lesion noted.

routine urine test
------------------------------
RBC - 1 -2 HPF
PUSS CELLS - 4 - 6 HPF

after excercise during evening if i drink even 500ml i dont get the urge to urinate even after 1hr and if i do it will be very very very little
before excersie or after i wakeup i go to toilet every 45mins
and one - two times in the middle of the night.
please help help
 
 
Answered by Dr. Sudhir Kumar 6 hours later
Hi,

Thank you for getting back.

These reports require an intervention by the Urologist.

They may prescribe medications and also advise you regarding CIC (clean intermittent catheterisation). This is required in people who have significant post void residual urine.

If the urine is not evacuated completely, then there is a risk of UTI, and in the long run, can lead to kidney failure.

So, I request to discuss these issues with your Urologist.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Follow-up: Suffering from UTI. Why am I getting burning sensation in legs? 15 minutes later
ultra sounds are expensive here so is this the reason i get well for 3 - 4 days and then again back to the same problem ?

is it because the urine stays in for 4 days and then infects again
 
 
Answered by Dr. Sudhir Kumar 6 minutes later
Hi,

Thank you for getting back.

The higher risk of UTI in your case is probably related to the residual urine in bladder after you evacuate. Ideally, the post void urine should not be more than 50 ml to minimise the risk of UTI.

If people get recurrent UTI, then one option is also to put them on long term antibiotic prophylaxis (using one dose of antibiotic daily) to prevent the recurrence of UTI in future.

Please discuss this issue also with your doctor.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor